Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes tingling of nipples inspite of using depo cortisone shots?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1919 Questions
I have been experiencing tingling nipples, mostly the right side. I have no rash, no redness, but probably wear a brat that is too tight. I also get depo cortisone shots once a month. Could these have anything to do with this? The tingling is not pailful. There are no lumps, discolorations, discharges, etc. Thank you
Posted Sat, 15 Mar 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 22 minutes later
Brief Answer: tingling in nipples Detailed Answer: Hello, Welcome to healthcare magic. I understand that you have been experiencing tingling sensation in your breasts with no rash/ lumps. It is normal for 30-50% of women to experience tingling sensation in their breasts at some point in their life. Could you give me a few more details so that we could arrive at a probable cause. 1. What is the duration of the symptom? 2. Are you on any hormone replacement therapy? 3. Have you undergone any breast surgery? As far as your query on depot cortisone is concerned, it is not a known side effect of cortisone. Wearing a tight bra could cause tingling sensation as a tight garment can compress the breast tissue and cause fluid accumulation. Wearing a sports bra with good support will be better. Please get back to me with your replies. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
Follow-up: What causes tingling of nipples inspite of using depo cortisone shots? 9 minutes later
Many thanks for your quick reply. No, I have not had any breast surgery, and I am small 108 pounds - 5' tall. The duration of the symptom is short maybe 10 seconds, but the symptom returns randomly. I am not on hormone replacement therapy, just thyroxin n (spelling might be incorrect - thyroid medication 25 mg daily). Thank you.
Answered by Dr. Johny Chacko 50 minutes later
Brief Answer: Tingling in nipples Detailed Answer: Hello, I have gone through your reply. The possibilities we can keep in mind are - 1. Physiological - This may be just a transient symptom. You can give it time and see if it subsides. 2. Due to use of a tight Bra- As I mentioned earlier, wearing tight undergarment could cause compression of the breast tissue and fluid accumulation which could cause tingling sensation in the nipples. You can switch to a sports bra and see if it makes difference. I would also like you to keep in mind that tingling sensation in the breast has been described as an early symptom of breast cancer. This, however, will not be bilateral (both breasts). It will occur only on the affected side. But, considering your age, it is better to get a screening mammogram done to be on the safer side. Hope this addresses your concern. If you have any more queries, I will be glad to answer. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor